Contaminated Adrucil Lots Recalled by Teva

Teva has voluntarily recalled 6 lots of fluorouracil (Adrucil) injection due to contamination.

Teva has voluntarily recalled 6 lots of fluorouracil (Adrucil) injection due to contamination.

The company identified particulate matter in the recalled Adrucil as an aggregate of silicone rubber pieces from a filler diaphragm and fluorouracil crystals.

Administrating an intravenous product with this particulate matter can lead to inflammation, allergic reaction, and blood vessel blockage that may be life threatening, Teva warned. However, the company has not yet received any reports of related adverse events.

The recalled lots were distributed nationwide through wholesalers, retailers, and pharmacies. They are as follows:

Teva noted that pharmacy bulk packages of Adrucil contain 5-5 g/100 mL vials per shelf pack. A statement on the label in red reads: "PHARMACY BULK PACKAGE NOT FOR DIRECT INFUSION."

Those who have further distributed recalled lots of Adrucil should notify potential users immediately, as well as track down additional locations that may have received the product. Adverse reactions or quality problems experienced with the use of the product should be reported to the FDA's MedWatch Adverse Event Reporting program.

Adrucil is used for the palliative management of carcinoma of the colon, rectum, breast, stomach, and pancreas.